Post SSRI sexual dysfunction

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

I am from Spain.

I access to this via an internet search.

My current age is 41 years old, 40 kg weight and 1 metre 80 centimetres.

I took mirtazapine for nearly a year and half.

I don’t remember I think, it was 30 mg daily.

What condition was being treated with the drug?
Depression
For how long did you take the drug (weeks/months/years)?
1 year and half
How old were you, and WHEN (date) did you start the drug?
37 years old
How old were you when you quit, and WHEN (date) did you quit?
39
How did you quit (cold turkey or taper off)?
taper off
How long into your usage did you notice the onset of side effects?
Since the very beginning of the treatment.
What side effects did you experience that have yet to resolve since discontinuation?
Low Libido, erection problems.
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
[x ] Loss of Libido / Sex Drive
[x ] Erectile Dysfunction
Complete Impotence
[x ] Loss of Morning Erections
[ x] Loss of Spontaneous Erections
[ x] Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
[ x] Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
I took clomiphene citrate for tetosterone enhancement and red gingseng.
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Everything seems pretty normal apart from high prolactin.
Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
Since I stated taking Mirtazapine, I experience gradually low libido, low interest in sex and ED. The problems got worse after finish the treatment. The situation has improved now after the treatment with clomiphene citrate.

Hello and welcome to the forum.

I see you have had some improvement after taking clomiphene. Let me ask, were you having symptoms that lasted more than 3 months after you quit taking mirtazapine?

Yes of course, I experienced the symptoms for more than 2 years.

Kind Regards

1 Like

Hi,

I received an email about writing your profile, but I can not find the way to do so. Could anyone reply to me explaining how to do it?

Kind Regards

Carlos

1 Like

Open the Member Stories category. Then selext “+ New Topic” and the profile template will be made available.

Thanks!

Hello Carlos,

I am very happy you are feeling the improvements. Can i ask you if you are still taking clomiphene or you have stopped it?
Secondy, did you have your FSH and LH levels taken before taking clomiphene?

Thanks a lot,

Hi Brian,

I took clomiphene only for six months. I checked my levels before, the practitioner measured total testosterone only and prolactin. After measured three times he states testosterone levels were fine and although prolactin was high I will not benefit for tetosterone boost.

I don’t have the results any more, there were in a email it was shut down. Anyway those measurements you asked demand a deeper examination about tetosterone, the urologist states total tetosterone was an accurate measure.

From research I knew total tetosterone is not a good measure for our purposes, free tetosterone is far more accurate. He rejected this option. I also knew from the research I did on internet, high prolactin is a clear indicative for the diagnosis of this condition. He said that have no relevance.

Although he recommended not to use clomiphene,

I decided to start the treatment with results highly satisfactory.

I hope this helps, also take the opportunity to thank all of you for what you are doing for all the sufferers of this condition, god bless you. Please do not hesitate to contact me in order to provide further information.

Yours Sincerely

Thank you very much Carlos for this feedback. Please how long have yo been without clomid? Do the improvements stick even after stopping clomid?

Thanks a lot

Hi Brian,

I stopped taking clomid like two years ago. The situation improved a lot pretty quickly and I have not taking clomid since then. I complemented this with Korean red Gingseng ( Poncheon) and swimming with optimal results very good morning woods that was something I did not have before starting the treatment.

Kind Regards

Carlos

Hello Carlos,

Just wanted to ask you if you have seen improvements on clomid from day 1 or it took some time to see the improvements?
I am on week 6 of clomid and still no improvements.

Thanks

Hi Brian,

You should have noticed improvements, I noticed it after the first weeks. Clomid seems to not work for everyone. Maybe you can try injections. Something you need to talk with your urologist.

Kind Regards

Carlos